MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8580H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: how the procedure was complete? with new product, how many devices were involved in this single procedure pls consult impacted products section, was there any adverse consequence associated with the patient? no, please provide procedure date unknown.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted 2210968-2020-05328, 2210968-2020-05329, and 2210968-2020-05331.
 
Event or Problem Description
It was reported that the patient underwent a vascular procedure in 2020 and the suture was broke when knotted.There were no patient consequences reported.The surgery was completed with new product.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/2/2020.A manufacturing record evaluation was performed for the finished device batch pjq125, 8580h56 and no non-conformances were identified.Additional h3 investigation summary: it was reported performance breakage suture.It was received for analysis an unopened sample of product code 8580h, pjq125.The complaint sample was not received.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no performance breakage suture was found and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10279989
Report Number2210968-2020-05330
Device Sequence Number14011836
Product Code GAW
UDI-Device Identifier10705031017337
UDI-Public10705031017337
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number8580H
Device Catalogue Number8580H
Device Lot NumberPJQ125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1